Jump to content
CrazyBoards.org

Do I need to go IP?


Recommended Posts

Do I need IP?

I feel HORRID effexor withdrawal that I never wanted in the first place.

 

I am coming down from a long manic stint.

 

I do nothing but sleep in bed for the last few days. (but forced myself to shower today)

 

I'm so dizzy I can't stand it.

 

I feel not attached to my mind or my past experiences.

 

Loud noises and fast movements hurt me like nothing else.

 

I can't do anything but lie in bed and sleep.

 

I have been physically sick.

 

If this is going to last for a while, I don't think I'll make it. I really wont. I'm so scared.

 

My thoughts are very jumbled and I feel confused.


Should I suck it up and sleep for a week or two? Or do I need IP stay? Please help. :(

Link to comment
Share on other sites

Since you live with your husband, I would try to stay out of IP unless I had an active suicidal plan in place because IP is very serious and I don't think sleeping all day warrants it.  Just inform your husband so he can look after you while you are going through this and be sure to let your pdoc know it's an emergency and he/she can decide what is best for you.

 

I went through Effexor withdrawal and it was PURE HELL for 2 weeks. I felt like I had the flu but worse and without a fever. You'll get through it. Just rest and don't do too much to exert yourself. I wasn't working at the time, so I was able to sleep all day or just lay on the couch and watch tv.

Edited by surreal
Link to comment
Share on other sites

I agree that calling your pdoc ASAP would be for the best. You can discuss with them whether or not IP would be best for you right now. In my opinion as soon as you are saying you might not make and that you're scared then IP might be a good idea. Definitely call your pdoc though.

Link to comment
Share on other sites

If you feel like you are in danger of hurting yourself then I think that would indicate that IP is a good idea.

 

However, I don't know what they would be able to do for you at the hospital.  The withdrawal will end.  I know Effexor withdrawal sucks big time.  I foolishly went off it cold turkey years ago.  It hurts, but it isn't forever.

 

Maybe put a call in to your pdoc and make sure the taper is going as planned and no other med changes would be helpful at this time.

 

It's okay to sleep all day when you feel terrible.  There is no rule against it.  Just do what you need to do to take care of yourself the best you can.

Link to comment
Share on other sites

i know you are in hell and i'm so sorry.  i will never forget effexor withdrawal.  i don't think i have ever felt crazier or more afraid in my life.

 

i think calling to see if there are any medications that might ease your symptoms is a good idea.  i'm not going to pass any med suggestions along (since i'm no doctor, and our dx's are different), but there might be a few options that make things even a *little* bit easier.  and honestly, if you can sleep any of this away, i wouldn't fight it.  it will be gone in a matter of time, but forcing yourself to stay awake through it seems cruel.

 

i really hope this passes soon.  hang in there.

Link to comment
Share on other sites

hang in there. Coming off of Effexor is awful.  I have been there.  About three years ago.  It will pass, but not without feeling like shit.  Tired and dizzy and some nausea.  That is what I remember.  Sleep helped the most.  Like the worst hangover anyone could every experience.

 

I went through that this past Spring while playing around with my Lamictal dose ( I hate Lamictal and want to dump it) Abruptly coming down from 400 to 300 to 150 and sitting in my pdocs office saying I was going to kill myself because of the transition effects.

 

10 days of Hell.  I hate Lamictal and we have been slowly trying to get rid of it. LOL.  Soon... maybe soon.

 

 

 

SO hang in there and sleep as much as you can while you transition.

Link to comment
Share on other sites

You guys are right. No one can help me. I just need to toughen up or take things in my own hands.

 

  

NO, not true at all.  I've been through Effexor withdrawal, and it was a complete nightmare.  I remember it clearly even though I went through it eight years ago.  Please contact your pdoc and ask for help.  My own pdoc prescribed prn benzo's to get me through the worst of the panic attacks, tears, shakes and dizziness that I was experiencing.  You do NOT need to suck it up and suffer through this on your own.  Even if your pdoc isn't keen on additional benzo's, there may be something else s/he can do.  But s/he can only help if you speak up and articulate exactly how much you're struggling.  Please make the call.

Link to comment
Share on other sites

 

You guys are right. No one can help me. I just need to toughen up or take things in my own hands.

 

  

NO, not true at all.  I've been through Effexor withdrawal, and it was a complete nightmare.  I remember it clearly even though I went through it eight years ago.  Please contact your pdoc and ask for help.  My own pdoc prescribed prn benzo's to get me through the worst of the panic attacks, tears, shakes and dizziness that I was experiencing.  You do NOT need to suck it up and suffer through this on your own.  Even if your pdoc isn't keen on additional benzo's, there may be something else s/he can do.  But s/he can only help if you speak up and articulate exactly how much you're struggling.  Please make the call.

 

 

I agree with this. My pdoc gave me low dose Prozac. I also took benzos. It helped some. Call your pdoc. She should be able to help.

Link to comment
Share on other sites

Thanks everyone. I've slept most of the day again and probably will sleep the rest. Feeling a little better since husband made me something to eat a while ago.

I will call my pdoc first thing tomorrow. That's not too far away now. Thanks for the suggestions.

I really never expected this to happen. Icky.

Link to comment
Share on other sites

When I came off it, I got those acupressure wrist bands you can get from pharmacies for travel sickness. I had to work a temp job through withdrawal, it kept me from vomiting in the loos at work.

Link to comment
Share on other sites

I would fight to stay out of the hospital.

try and get the hospital idea out of your head.

when you become institutionalized you soon lose your ability to function in society and on

your own.

they do everything for you:food ,laundry,meds,whatever.

when you get used to that it makes life on the outside that much harder.

I'd rather be a drug addict than live in a psych ward.

but that's me.

Link to comment
Share on other sites

I would fight to stay out of the hospital.

try and get the hospital idea out of your head.

when you become institutionalized you soon lose your ability to function in society and on

your own.

they do everything for you:food ,laundry,meds,whatever.

when you get used to that it makes life on the outside that much harder.

I'd rather be a drug addict than live in a psych ward.

but that's me.

 

Wow. This is a really harsh, and sorry, deeply uninformed, view of hospitalisation.  Since 2003 I have been hospitalised seven times (3 drug rehabs + 4 MI admittances), so I fit two of your worst case scenarios - I am a former drug addict AND I have "lived" in a psych ward. But today I (1) live on my own; (2) hold down a steady management-level job; and (3) am working on my PhD in Education.  While it is true that it can be hard to assimilate back into the "real world" after the cottonwool existence of the hospital, sometimes it's necessary and actually life saving.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...